Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 41, NWS Melbourne, FL

August 3, 2020

NWS Melbourne, FL issued this small craft advisory at Aug 3, 2020, 4:04 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2020, 4:04 PM EDT (20:04 UTC)
Expired
Aug 3, 2020, 10:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

663 
WHUS72 KMLB 032004
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
404 PM EDT Mon Aug 3 2020

AMZ550-570-572-040200-
/O.EXP.KMLB.SC.Y.0040.000000T0000Z-200803T2000Z/
/O.NEW.KMLB.SC.Y.0041.200803T2004Z-200804T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
404 PM EDT Mon Aug 3 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Seas 5 to 7 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Flagler Beach to Volusia-Brevard County Line 20-60 nm and 
  Volusia- Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ552-575-032115-
/O.EXP.KMLB.SC.Y.0040.000000T0000Z-200803T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
404 PM EDT Mon Aug 3 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have improved, though small craft should exercise
caution into this evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:36 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 3, 3:36 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
336 PM EDT Mon Aug 3 2020

.DISCUSSION...

...Wet Weather Pattern Develops Tomorrow Through Rest of This Week...

Rest of Today-Tonight...Dry air behind Isaias has really clamped
down on convective potential today, with only a few short lived
showers having developed so far. Rain chances have been lowered to
20-25 percent for the rest of this afternoon and evening, and even
that may be generous given the lack of a cu field. Greatest rain
chances will be along the southern Treasure Coast where the sea
breeze has developed and a deeper moisture plume is causing
scattered storms to develop south of Jupiter that will move north
into Martin County.

The main threat with any storm will be occasional cloud-to-ground
lightning strikes. Temperatures have risen into the low 90s with
stout westerly flow, though the high cirrus deck has helped keep
temps from rising further. Any convection that develops will
quickly push offshore this evening. Mostly dry overnight as
temperatures settle in the mid 70s.

Tuesday...S/SW flow will usher deep tropical moisture into the
area tomorrow leading to scattered to numerous lightning storms.
Activity will begin by early afternoon as the sea breezes develop,
peaking by late afternoon into the early evening. A few strong
storms possible as 500mb temps cool a bit to between -6C to -7C.
The main threat with any storm will be frequent lightning strikes,
gusty winds of 40 to 45 mph, and torrential downpours. Above
average temps in the low to mid 90s, and coupled with higher
humidity will result in peak heat indices around 105-107.

Wednesday-Friday...(previous discussion) Broad mid level trough
responsible for recurving Isaias NW through the eastern CONUS will
gradually fill well to the NW of ECFL. The Atlantic ridge will
build SW into central FL from mid to late week. At the surface,
deep SW flow will back to south and SE and slacken, with a large
plume of deep tropical moisture extending NE from the Bay of
Campeche up into Florida. This will result in above normal POPs
with above normal temps Wed settling back closer to normal Thu-
Fri. Numerous showers/storms with a few stronger storms with gusty
winds/frequent lightning expected.

Next Weekend...(previous discussion) A short wave trough moving
through the eastern conus will erode the western flank of the
Atlantic ridge next weekend as the low level ridge axis settles
back south across the southern CWA. A light SW flow coupled with
deep moisture should keep shower/TS coverage above normal, with
seasonable hot temps.

&&

.AVIATION...

Dry air behind Isaias will keep convection very limited
today. VFR conditions through the TAF period. Winds today will be
from the W at 10-15KT. The models show a sea breeze forming from
KMLB southward, but confidence is not high of this occurring
especially for KMLB. Kept the sea breeze for KVRB southward, but
will monitor and amend if needed. Included VCSH for the KDAB and
KISM line northward starting at 18Z, and VCTS for KTIX southward
starting at 19Z. Will monitor the sites and will amend if the dry
air keeps convection from occurring.

&&

.MARINE...

Rest of Today-Tonight...Conditions continue to improve this
afternoon. West winds have diminished to 10-15 knots, and should
become south overnight at around 15 knots. A lingering swell will
keep conditions hazardous into late evening. For that reason, a
Small Craft Advisory will continue north of Sebastian Inlet into
this evening, and even for areas not under an Advisory small craft
should exercise caution for seas.

Tuesday-Friday...S-SW flow 10-15kt with seas 2-3ft near shore and
4ft offshore through Tue night. Winds will back to S-SE around 10kt
or a little less Wed-Fri, which will allow seas to subside to 2ft
near shore and 3ft offshore. Noticeable increase in rain chances
into the rest of this week with scattered to numerous lightning
storms expected to develop each afternoon. These storms pose a
threat for frequent lightning strikes and wind gusts in excess of
35 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  93  76  91 /  20  60  30  60
MCO  76  95  77  92 /  10  60  30  60
MLB  75  90  78  89 /  20  60  30  60
VRB  75  91  76  90 /  20  60  30  60
LEE  77  95  78  94 /  10  50  20  60
SFB  77  95  76  94 /  10  60  30  60
ORL  78  95  77  93 /  10  60  30  60
FPR  73  92  77  91 /  20  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EDT this evening for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

Rodriguez/Sedlock/Watson
Hazardous weather outlook, Aug 3, 11:12 AM EDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1112 AM EDT Mon Aug 3 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1112 AM EDT Mon Aug 3 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms are forecast to develop this afternoon
across east central Florida. The main threats from these eastward
moving storms will be occasional to frequent lighting, wind gusts
of 35 to 40 mph along with brief periods of heavy rain.

.RIP CURRENT IMPACT...
There is a high risk of rip currents at all east central Florida
beaches today due to a lingering swell from departing Tropical
Storm Isaias. Going into the water today is not recommended due to
dangerous surf and numerous rip currents present.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger lightning storms over inland lakes as well as the
Intracoastal waters, and Atlantic waters will be capable of
producing wind gusts near 35 knots. Storms will move east to west
and can approach you suddenly. Be prepared to seek a safe harbor
location in advance of approaching storms.

.WIND AND SEA IMPACT...
Hazardous boating conditions continue over the Atlantic. A Small
Craft Advisory is now in effect for all coastal waters of east
central Florida through this afternoon, except the nearshore
waters south of Sebastian Inlet, where small craft should exercise
caution.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered to numerous showers and lightning storms are expected
each afternoon through mid week as lingering deep moisture
remains in place. A moderate Risk of rip currents will persist as
well into mid week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Combs/Rodriguez/Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:58 AM EDTSmall Craft AdvisoryMLB14 hr
Aug 3, 4:56 AM EDTLake Wind AdvisoryMLBVolusia6 hr
Aug 3, 7:00 AM EDTRip Current StatementMLBVolusia13 hr

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.